A: From what you are describing here, my best guess would be that it is a return of your symptoms rather than SSRI Withdrawal Syndrome. It sounds like you went off the medication slowly rather than an abrupt withdrawal and the symptoms that are coming back took a few weeks to manifest, both of which lead me to think it’s most likely a return of Depression and Anxiety. Here’s an article to that gives a nice overview: https://psychcentral.com/lib/ssri-discontinuation-or-withdrawal-syndrome/0005734
Either way, I think it is prudent to speak with your prescribing physician and/or your therapist to help you decide how to proceed. It may be that a return to therapy alone might be enough to ward off the return of your symptoms if you want to remain medication free. However, if you know the medication helped you lead a more productive and peaceful life, you now have evidence that it is worth staying on them, at least for a few more years. Although it is risky, sometimes the best way we find out that a certain treatment is working is to discontinue it and see what happens. Sounds like you did much better in treatment.
All the best,
Dr. Holly Counts